Sorry my friends for not posting in quite a few days now. My grandmother recently passed away and I have been finding it extremely difficult to find inspiration in the form of words. What I can tell you is that my “medical vacation” to Pittsburgh turned out to be a bit of a shit storm, if I’m being polite.
My skin score was one point lower than it was when I was there in November.
A skin score is basically a test the Doctor performs on you each visit to rate the thickness of your skin in different areas of your body. Re: arms, legs, neck, face, mouth, fingers, ankles etc.. This is usually done by a simple clinical examination technique called the MODIFIED RODNAN SKIN SCORE: So what the Doc. does is actually pinch your skin all over in each of said areas and then rate it according to this number scale they go by. #1 being the least amount of thickness and #10 being the most amount of thickness. Then the numbers from each section of the body are tallied up. The final number is sort of like a number gauge to tell your Doctor how thick your skin is. They do this test each appointment so they can better determine if your disease is progressing or regressing.
My skin score last time was quite higher than most of my previous visits. In fact it was the highest it has ever been. (24) Mostly all of my other scores have been 16 or below. So you can imagine I was a tad concerned. This past score came out to be (23) which isn’t really great unless it jumps like 3-4 points the skin has pretty much stayed the same. It hasn’t gotten any worse so that was a plus. So the Doctor that treats my Scleroderma (Rheumatologist) suggested we try a few new medications. You guys know I was on the Methotrexate shots for about 6 months well it was clear that was not helping so we ditched that and I am going back to a drug I tried several years ago but I didn’t get a real go of it back then. Cellcept, which is an Immunosuppressive drug. Last time I took Cellcept I kept on developing ulcerated sores on my fingers and needed to stop the medicine. When you are on an Immunosuppressive drug if you geta cold or have to go on antibiotics you have to stop taking that medicine for sometime because it counteracts the antibiotics and will hinder your recovery time. then there was the issues I was having with my feet.
For about 3 year or so I have started to get Neuropathy in my left foot. It wasn’t that sever to start so my Foot Doctor (Podiatrist) would keep a close eye on it and he has me have a test called Electromyogram Test (EMG). The test came back “normal” which was a good thing.
- Immunosuppressive drugs are medications that inhibit or prevent activity of the immune system. (they hinder the body’s ability to fight off germs)
- Electromyogram (EMG) is a test that is used to record the electrical activity of muscles. When muscles are active, they produce an electrical current. This current is usually proportional to the level of the muscle activity. EMGs can be used to detect abnormal electrical activity of muscle that can occur in many diseases and conditions, including muscular dystrophy, inflammation of muscles, pinched nerves, peripheral nerve damage (damage to nerves in the arms and legs)
- Neuropathy is a term that refers to general diseases or malfunctions of the nerves. Nerves at any location in the body can be damaged from injury or disease. For example Neuropathy of the brain is called Cranial Neuropathy. Optic Neuropathy affects the eye. Focal neuropathy: Focal neuropathy is neuropathy that is restricted to one nerve or group of nerves, or one area of the body. Which pertains to myself and my feet. Neuropathy is in a nut shell is weakness, numbness and pain caused by the nerves.
About a year or so ago I started to get the nerve pain in both of my feet. To describe the kind of pain in words is kind of tricky. I have had nerve pain before, from ulcerated sores that I have had on my fingers, toes and elbows. If you have ever had an ulcerated sore then you know exactly what type of pain i am referring to and what it feels like. It is a different kind of pain than a cut, or a broken bone, or even a surgical wound. The best way for me to describe it is .. Ok Everyone I am sure has sure has burned their fingers on something hot like an iron, or a hot pan before. Ok so remember the initial jolt of pain you got from touching something hot, and how it sort of zings up your finger and feels like an electric shock. Picture that kind of pain but on the bottom, top and both sides of your right and left foot. Off and on all day and night long. It doesn’t stop or subside, it is a constant burning pain and every so often you get a zing like an electric shock shooting up your foot to your leg. Then on top of all that your feet swell and throb and you can’t stand to even have your sock rub up against it because it even that causes horrible pain. Oh and Advil or even Loratabs ain’t gonna cut it.
So there’s the skin and the pain in my feet, lets bring on the shortness of breath shall we?
My chest has been feeling like I can not get a decent breath in when I am in bed at night laying down. I have had this for sometime so that is nothing new. I have Pulmonary Fibrosis so breathing complications are kinda the norm. That’s why before I see my Lung Doctor (Pulmonologists) every 3-4 months. I have Pulmonary Functions Test (PFT) taken.
- Pulmonary fibrosis is a disease marked by scarring in the lungs. Tissue deep in the lungs becomes thick, stiff and scarred. The scarring is called fibrosis. As the lung tissue becomes scarred, it interferes with a person’s ability to breathe.
- Pulmonary function tests (PFT) are a broad range of tests that measure how well the lungs take in and exhale air and how efficiently they transfer oxygen into the blood.
- Acid Reflux or Gastroesophageal reflux disease ( GERD) is a chronic disease that occurs when stomach acid or bile flows into the food pipe and irritates the lining. Acid reflux and heartburn more than twice a week may indicate GERD.
Symptoms include burning pain in the chest that usually occurs after eating and worsens when lying down.Relief from lifestyle changes and over-the-counter medications is usually temporary. Stronger medication may be needed